ADHD

Question
Posted by: H | 2010/03/26

Q.

ADHD CHILD - NOT EASY TO RAISE

Dear Delia,

My son is in his second month of using Strattera (1st month 10mg and now 18mg). Ritallin''s side effects made him very sick and very depressed. My son is only7 years old and it kills me to see him suffer.

He complains about the Strattera and says that it makes him feel sick. He is ok tho by the time I fetch him at aftercare in the late afternoons. I dont know if he feels like this for a short period of time or if its only for a few minutes. Which he could convey that to me.

He is a bright little boy and tells me how the pills do things with his head. I just hate being in this siutation, making him drink capsules that he and I know makes him feel sick.

I dont realy have a spesific question I think it just helps to get this out since people who have no knowledge of ADHD/ ADD do not understand how difficult it is to raise such a child and since you an expert Im sure you know or have an idea of what us parents go through.

What is your knowledge of Strattera tho and is 18mg a general/ standard dosage for a 7 yearold weighing aprox 20kg?

Kind Regards
H

Expert's Reply

A.

ADHD Expert

Dear H,

It is difficult dealing with ADD; having a diagnosis often puts so many aspects into perspective but then there is often a period of 'well now what'? It is important to remember that you are not alone and sometimes joining a support group can help for those more difficult days (contact www.adhasa.co.za for one in your area).

As I am not a medical doctor I unfortunately cannot comment on the dosage his doctor has prescribed. The side effects you have mentioned are typical of Strattera, and in some people they lessen and/go away over time; in others they don't. It is important to remember that every person reacts differently to the same medication; the trick is to determine when the side effects of the medication become more of a problem than the symptoms they are treating.

I wish I could answer your question more concretely.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010/03/31

Dear H,

It is difficult dealing with ADD; having a diagnosis often puts so many aspects into perspective but then there is often a period of 'well now what'? It is important to remember that you are not alone and sometimes joining a support group can help for those more difficult days (contact www.adhasa.co.za for one in your area).

As I am not a medical doctor I unfortunately cannot comment on the dosage his doctor has prescribed. The side effects you have mentioned are typical of Strattera, and in some people they lessen and/go away over time; in others they don't. It is important to remember that every person reacts differently to the same medication; the trick is to determine when the side effects of the medication become more of a problem than the symptoms they are treating.

I wish I could answer your question more concretely.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.